Illinois, 2003Strong Wind in Illinois, June 10, 2003
June 10, 2003 · NWS LOT · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 10, 5:40 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 5:40 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
640 AM CDT TUE JUN 10 2003
AVIATION DISCUSSION FOR 12Z TAFS:
TSTM COMPLEX MOVG TOWARD SRN IL WILL STAY S OF A BRL-SPI-HUF LN.
THERFORE HAVE REMOVED MENTION OF THUNDER ACROSS TERMINALS UNTIL
MID-LATE AFTN. MAINLY VFR CIGS EXPECTED AS ANVIL CANOPY ASSD WITH
SRN IL TSTMS MOVES THRU THIS MRNG AND GRADUALLY THINS OUT BY AFTN.
A FEW LGT SHWRS/SPRINKLES MAY OCCUR AS THIS MOVES ACROSS DURG THE
MRNG HRS. WILL KEEP CHC MENTION OF TSTMS IN FOR LATE THIS AFTN-ERLY
EVENING AS AIR MASS AHD OF COLD FRONT SHOULD BECOME RATHER UNSTABLE
DURG THE AFTN WITH SFC TEMPS NR 80 AND DEW POINTS RISING INTO LO
60S. FRONT DUE TO ARRIVE ARND 00Z BRINGING AN END TO TSTM THREAT.
WINDS WILL BE SIG TDY...MAINLY IN WARM SECTOR FROM LATE THIS MRNG
INTO LATE AFTN. INITIALLY...WINDS WILL BE SLY IN 10-15 KT RANGE.
AFT AREA OF DENSE MID LVL CLOUDINESS MOVES THRU/DSIPTS LATER THIS
MRNG AND SFC HEATING BEGINS...WINDS TO BCM SWLY AND INCRS TO 15-20
KT RANGE WITH GUSTS ARND 25 KTS. AS FRONT MOVS THRU THIS
EVENING...WINDS DMNSH TO ARND 10 KTS AND DIRECTION TRANSITIONS FROM
WLY ERLY THIS EVE INTO N OR NNELY BY 06Z.
MERZLOCK
PUBLIC FORECAST DISCUSSION FOR AM GRIDS/ZONES
COMPLEX FORECAST ON TAP AS LONGWAVE PATTERN CHANGE MEETS WITH
MULTIPLE WEAK DISTURBANCES AND PLENTIFUL MOISTURE.
IMPRESSIVE MCS EVENT ONGOING ATM OVER SOUTHERN IOWA AND NORTHERN
MISSOURI...TRACKING SOUTHEAST. BLOB OF PRECIP NORTHEAST OF THERE
MOVING GENERALLY EAST ACROSS THE MISSISSIPPI RIVER...BUT RUNNING
INTO TROUBLE AS IT OUTSTRIPS ITS DYNAMIC SUPPORT. A FEW SHRA/TSRA
POSSIBLE FROM THIS ACTIVITY THIS AM BEFORE IT DIES OUT...BUT MUCH
BETTER CHANCE OF PRECIP THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS EXPECTED TO BREAK OUT THIS AFTERNOON IN
GOOD COVERAGE. FORECAST SOUNDINGS PROJECT FAVORABLE
INSTABILITY...ASSUMING THAT CONVECTION FURTHER SOUTH DOESNT AFFECT
MOISTURE RETURN IN OUR AREA. CWFA A BIT BETWEEN BRANCHES OF SPLIT
FLOW...AND TO THE EXTENT THE MODELS ARE HANDLING THIS ACTIVITY
CORRECTLY...THEY ADVERTISE AN OFFSET BETWEEN THE TWO JETS...AND NOT
PHASING THEM INTO A SINGLE COHERENT DYNAMIC SYSTEM. SPC SLIGHT RISK
NOTED...YET DESPITE INSTABILITY THINK THAT DUE TO LESS THAN IDEAL
DYNAMICS SEVERE THREAT PROBABLY OF THE MARGINAL VARIETY.
REST OF THE FORECAST SEES COOLER TEMPERATURES WITH NE LOCAL FLOW
WEDNESDAY...THEN GRADUAL WARMING INTO THE WEEKEND. GFS MODEL
ADVERTISES SLOW MOVING H5 LOW AFFECTING THE AREA THROUGH THE
WEEKEND...BUT CONFIDENCE AND TIMING OF THIS FEATURE IS SUSPECT...SO
WILL LEAVE EXTENDED THE WAY IT IS FOR NOW.
.CHI...NONE
JHV
Hazardous weather outlook, Jun 10, 4:52 AM CST, 4 hours 38 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-111130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING
OVER THE OUTLOOK AREA.
LOW PRESSURE OVER SOUTHERN MINNESOTA WILL MOVE TO LAKE HURON BY LATE
TONIGHT. WARM...MOIST AIR WILL BE DRAWN NORTHWARD INTO THIS
SYSTEM...RESULTING IN THUNDERSTORM DEVELOPMENT OVER THE OUTLOOK AREA
UNTIL AFTER A FRONTAL PASSAGE OVERNIGHT.
A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AS
THEY PASS. THE GREATEST THREAT FOR SEVERE WEATHER IS LATE THIS
AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THE NEXT CHANCE FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA APPEARS TO
BE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
JHVStrong Wind, Du Page
- When
- June 10, 9:30 AM CST
- Where
- Du Page forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.852, -88.086 (the zone’s center; the record gives no point)
A one and one half foot diameter tree limb fell onto two cars in Winnfield in Dupage county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362970.